Pins and Needles sensation, which chemotherapy drug? - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 09-14-2011
USMLE Forums Newbie
 
Steps History: Not yet
Posts: 9
Threads: 3
Thanked 3 Times in 3 Posts
Reputation: 13
Drug Pins and Needles sensation, which chemotherapy drug?

An adult patient is being treated for acute leukemia with a combination of anticancer drugs that includes cyclophosphamide, mercaptopurine, methotrexate, vincristine and prednisone. He is also on ondasetron for emesis, a chlorhexidine mouthwash to reduce mucositis. The patient complaints of "pins and needle" sensations in the extremities and muscle weakness. He is not able to execute a deep knee bend or get up out of a chair without using his arm muscles. He is also very constipated. If these problems are related to chemotherapy, the most likely causative agent is :-

A.) Cyclophosphamide
B.) Mercaptopurine
C.) Methotrexate
D.) Prednisone
E.) Vincristine
Reply With Quote Quick reply to this message
The above post was thanked by:
aknz (09-14-2011)



  #2  
Old 09-14-2011
pass7's Avatar
USMLE Forums Guru
 
Steps History: 1+CK+CS+3
Posts: 406
Threads: 30
Thanked 140 Times in 108 Posts
Reputation: 150
Default

E.) Vincristine
Reply With Quote Quick reply to this message
  #3  
Old 09-14-2011
USMLE Forums Newbie
 
Steps History: CS Only
Posts: 6
Threads: 0
Thanked 0 Times in 0 Posts
Reputation: 10
Default

its E Vincristine, as it decreases B12, causing the mentioned symptoms
Reply With Quote Quick reply to this message
 
  #4  
Old 09-14-2011
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 623
Threads: 111
Thanked 424 Times in 264 Posts
Reputation: 434
Default

E.) Vincristine
Reply With Quote Quick reply to this message
  #5  
Old 09-14-2011
akua's Avatar
USMLE Forums Addict
 
Steps History: Not yet
Posts: 167
Threads: 0
Thanked 31 Times in 31 Posts
Reputation: 41
Default

E.vincristine
Reply With Quote Quick reply to this message
  #6  
Old 09-14-2011
val7's Avatar
USMLE Forums Master
 
Steps History: CS Only
Posts: 557
Threads: 29
Thanked 295 Times in 186 Posts
Reputation: 315
Default

E. Vincristine
Reply With Quote Quick reply to this message
  #7  
Old 09-14-2011
laurier's Avatar
USMLE Forums Addict
 
Steps History: CK Only
Posts: 105
Threads: 19
Thanked 69 Times in 32 Posts
Reputation: 79
Default

I'm hesitating between vincrisine and prednisone,

vincristine gives peripheral neuropathy, and prednisone may lead to proximal muscle weakness, the patient has both
Reply With Quote Quick reply to this message
  #8  
Old 09-15-2011
USMLE Forums Newbie
 
Steps History: Not yet
Posts: 9
Threads: 3
Thanked 3 Times in 3 Posts
Reputation: 13
Default

The correct answer is e.) Vincristine
Neuropathy is a toxic side effect of vincristine.in its mildest form paresthesias occur,but it progresses to significant muscle weakness,initially in the quadriceps muscle group.Constipation is the most common symptom of autonomic neuropathy henceforth vincristine.
Reply With Quote Quick reply to this message



Reply

Tags
Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Mechanism of resistance to chemotherapy kemoo USMLE Step 1 Forum 4 10-02-2012 12:30 AM
which drug ? sparkle_asp USMLE Step 1 Forum 7 09-12-2011 08:22 AM
No ice sensation in the right leg! ricko335 USMLE Step 1 Forum 1 08-19-2011 02:56 PM
Pressure Sensation Spinal Tract! Dr_Swagg USMLE Step 1 Forum 1 07-15-2011 03:49 PM
question - lithium toxicity drug-drug interaction mtoi USMLE Step 1 Forum 5 10-31-2010 01:48 PM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)